MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM CORTEX SCREW SELF-TAPPING 18MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM CORTEX SCREW SELF-TAPPING 18MM; SCREW, FIXATION, BONE
Model Number 202.818
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes: dzl, ktw.Device broke intra-operatively; device is not considered implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4): the screw broke during insertion.The head of the screw was removed easily, however additional instrumentation was used to remove the shaft from the bone.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that a patient underwent a tibia shaft surgery on (b)(6) 2018.During the procedure, a cortex screw head broke off during final tightening due to patients hard bone.Broken fragments were removed using a screw removal set on the screw shaft with trephine and a conical removal tools.A locking compression dynamic compression plate was selected as provision fixation prior to intramedullary nailing.There was no surgical delay reported.The procedure was successfully completed.The patient outcome was as planned.Concomitant device reported: locking compression dynamic compression plate (part # 242.206, lot # unknown, quantity # 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).

Brand Name
2.7MM CORTEX SCREW SELF-TAPPING 18MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8173619
Report Number2939274-2018-55438
Device Sequence Number11307323
Product Code HWC
UDI-Device Identifier10886982144751
UDI-Public(01)10886982144751
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number202.818
Device Catalogue Number202.818
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2018
Initial Report FDA Received Date12/18/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR